Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone Withdrawal?


11-12-2010, 09:47 AM   #1
kslade
Member
 
Join Date: Oct 2010

My Support Groups:
Prednisone Withdrawal?

So for about 2 months I have been on 10mg of Prednisone and my GI doctor ordered that I start to taper myself off it after my second Remicade infusion. That was on Wednesday. She said to do 5mg every other day. So yesterday I took half the dose I had been taking and now today I have a really bad headache and after being woken up by my boyfriend I can't get back to sleep after only 6 hours of sleep. Is this just a symptom of coming off it, or is it possible that I'm coming off it too fast? I can't imagine feeling like this, and now today I'm not suppose to take any Prednisone until tomorrow.
__________________
Current Meds for CD:
Azathioprine 125mg
Remicade 300mg
Now off the prednisone

Failed Meds:
Salofalk - severe diarrhea
11-12-2010, 10:36 AM   #2
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
It sounds like you're coming off too fast. The usual taper is from 10mg per day to 5mg a day, then you usually spend at least a week on that dose before coming off any further.
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
11-12-2010, 11:04 AM   #3
effdee
Senior Member
 
Join Date: Oct 2010
Yeah, the tapering could be too fast. I'd put in a call to your doctor to see what she says. I'd always spend at least a week on 10mg and 5mg before going to 5mg every other day, or 2.5mg/day.
11-12-2010, 11:12 AM   #4
kslade
Member
 
Join Date: Oct 2010

My Support Groups:
Thanks for the reply guys. I always thought how slow you needed to taper depended on how high the dose was and how long you were on it. But with these symptoms, I think it really must depend on each person individually as well. I have sent an email to my coordinator who is very fast at replying. If she doesn't reply within a few hours, I'll give my doctor a call just to confirm everything with her.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone Withdrawal?
Thread Tools


All times are GMT -5. The time now is 04:32 PM.
Copyright 2006-2017 Crohnsforum.com